Alert archive / Kansas / River Flood Warnings in 2019
River Flood Warning 9, NWS Topeka, KS
NWS Topeka, KS issued this river flood warning at Mar 13, 2019, 8:56 PM CDT for Lyon County, Kansas. It took effect at Mar 14, 2019, 5:12 PM CDT. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2019, 8:56 PM CDT (01:56 UTC)
- In effect from
- Mar 14, 2019, 5:12 PM CDT
- Expired
- Mar 14, 2019, 8:22 PM CDT
- In force
- 3 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lyon County, KS
The radar
The Topeka radar (KTWX), 75 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neosho River at Neosho Rapids (NEOK1).
- Action stage
- 17 ft
- Minor stage
- 22 ft
- Moderate stage
- 23 ft
- Major stage
- 44 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07182390, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
545 WGUS43 KTOP 140156 FLWTOP BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Topeka KS 856 PM CDT Wed Mar 13 2019 ...The National Weather Service in Topeka, KS has issued a flood warning for the following streams in Kansas... Neosho River Near Neosho Rapids affecting Lyon County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC111-140955- /O.NEW.KTOP.FL.W.0009.190314T2212Z-190316T0042Z/ /NEOK1.1.ER.190314T2212Z.190315T0000Z.190315T0642Z.NO/ 856 PM CDT Wed Mar 13 2019 The National Weather Service in Topeka, KS has issued a * Flood warning for The Neosho River Near Neosho Rapids. * from Thursday afternoon to Friday evening. * At 8:30 PM Wednesday the stage was 14.7 feet. * Flood stage is 22.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by Thursday afternoon and continue to rise to near 22.3 feet by Thursday evening.The river will fall below flood stage by early Friday morning. * Impact...At 22.0 feet...Low lying areas along the river flood. && LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588 $$
4 follow-up statements
486 WGUS83 KTOP 140625 FLSTOP Flood Statement National Weather Service Topeka KS 125 AM CDT Thu Mar 14 2019 ...The Flood Warning continues for the following streams in Kansas... Black Vermillion River at Frankfort affecting Marshall County Big Blue River near Blue Rapids affecting Marshall County Buffalo Creek near Jamestown affecting Cloud County Little Blue River above Barnes affecting Marshall County Mill Creek at Washington affecting Washington County Neosho River Near Neosho Rapids affecting Lyon County Republican River at Clay Center affecting Clay County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC201-141424- /O.CON.KTOP.FL.W.0007.000000T0000Z-190315T1249Z/ /WSHK1.2.ER.190313T1348Z.190314T0500Z.190315T0049Z.NO/ 125 AM CDT Thu Mar 14 2019 The Flood Warning continues for The Mill Creek at Washington. * until Friday morning. * At 12:45 AM Thursday the stage was 21.8 feet. * Flood stage is 18.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue to fall to below flood stage by this evening. * Impact...At 19.0 feet...Osage Road, located 2 miles west and 1 mile north of Washington, floods. && LAT...LON 3985 9714 3993 9696 3990 9692 3979 9703 3984 9715 $$ KSC117-141424- /O.CON.KTOP.FL.W.0003.000000T0000Z-000000T0000Z/ /BLRK1.1.ER.190312T0755Z.190315T0000Z.000000T0000Z.NO/ 125 AM CDT Thu Mar 14 2019 The Flood Warning continues for The Big Blue River near Blue Rapids. * until further notice. * At 12:15 AM Thursday the stage was 36.8 feet. * Flood stage is 26.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 38.9 feet by this evening then begin falling. * Impact...At 26.0 feet...Minor lowland flooding occurs from Marysville to Tuttle Creek Lake. && LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659 3968 9669 $$ KSC117-141424- /O.EXT.KTOP.FL.W.0005.000000T0000Z-190314T2216Z/ /FKFK1.1.ER.190313T2121Z.190314T0445Z.190314T1016Z.NO/ 125 AM CDT Thu Mar 14 2019 The Flood Warning continues for The Black Vermillion River at Frankfort. * until this afternoon. * At 12:30 AM Thursday the stage was 21.5 feet. * Flood stage is 19.0 feet. * Minor flooding is occurring. * Forecast...The river will continue to fall to below flood stage by early this morning. * Impact...At 19.0 feet...Minor flooding of lowland areas occurs along the river from Vermillion to the mouth of the Black Vermillion River. && LAT...LON 3972 9643 3967 9639 3957 9656 3963 9657 $$ KSC029-141424- /O.CON.KTOP.FL.W.0008.000000T0000Z-190316T1040Z/ /JMSK1.1.ER.190313T1933Z.190314T1800Z.190315T1640Z.NR/ 125 AM CDT Thu Mar 14 2019 The Flood Warning continues for The Buffalo Creek near Jamestown. * until late Friday night. * At 5:06 PM Wednesday the stage was 16.4 feet. * Flood stage is 16.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 17.7 feet by this afternoon. The river will fall below flood stage late Friday morning. * Impact...At 18.0 feet...The north bank of the Buffalo Creek Floods. Lowland flooding continues from 763 Road to the Republican River. && LAT...LON 3964 9793 3960 9772 3958 9772 3961 9793 $$ KSC117-141424- /O.CON.KTOP.FL.W.0006.000000T0000Z-190317T1200Z/ /BARK1.1.ER.190313T1525Z.190315T0600Z.190316T1800Z.NO/ 125 AM CDT Thu Mar 14 2019 The Flood Warning continues for The Little Blue River above Barnes. * until Sunday morning. * At 6:08 PM Wednesday the stage was 17.2 feet. * Flood stage is 16.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 19.2 feet by early Friday morning. The river will fall below flood stage Saturday early afternoon. * Impact...At 18.6 feet...Farmers field south of the river and east of Highway 148 floods. && LAT...LON 3992 9695 3992 9689 3969 9666 3967 9669 3971 9685 $$ KSC111-141424- /O.CON.KTOP.FL.W.0009.190314T2212Z-190316T0042Z/ /NEOK1.1.ER.190314T2212Z.190315T0000Z.190315T0642Z.NO/ 125 AM CDT Thu Mar 14 2019 The Flood Warning continues for The Neosho River Near Neosho Rapids. * from this afternoon to Friday evening. * At 12:30 AM Thursday the stage was 16.5 feet. * Flood stage is 22.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by late this afternoon and continue to rise to near 22.3 feet by this evening.The river will fall below flood stage by early Friday morning. * Impact...At 22.0 feet...Low lying areas along the river flood. && LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588 $$ KSC027-141424- /O.CON.KTOP.FL.W.0004.000000T0000Z-190319T0100Z/ /CYCK1.1.ER.190313T1757Z.190314T1800Z.190318T1300Z.NO/ 125 AM CDT Thu Mar 14 2019 The Flood Warning continues for The Republican River at Clay Center. * until Monday evening. * At 12:30 AM Thursday the stage was 17.5 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 18.5 feet by this evening. The river will fall below flood stage Monday morning. * Impact...At 17.0 feet...Flooding occurs between 16th, 17th, and 18th Roads and between Limestone and Osage Roads. && LAT...LON 3957 9741 3957 9726 3929 9700 3926 9706 $$
744 WGUS83 KTOP 141422 FLSTOP Flood Statement National Weather Service Topeka KS 922 AM CDT Thu Mar 14 2019 ...The Flood Warning continues for the following streams in Kansas... Buffalo Creek near Jamestown affecting Cloud County Little Blue River above Barnes affecting Marshall County Mill Creek at Washington affecting Washington County Neosho River Near Neosho Rapids affecting Lyon County Republican River at Clay Center affecting Clay County ...The Flood Warning continues for the following streams in Kansas.. Big Blue River near Blue Rapids affecting Marshall County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC201-142222- /O.EXT.KTOP.FL.W.0007.000000T0000Z-190315T1325Z/ /WSHK1.2.ER.190313T1348Z.190314T0500Z.190315T0125Z.NO/ 922 AM CDT Thu Mar 14 2019 The Flood Warning continues for The Mill Creek at Washington. * until Friday morning. * At 8:45 AM Thursday the stage was 20.3 feet. * Flood stage is 18.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The creek will continue to fall to below flood stage this evening. * Impact...At 19.0 feet...Osage Road, located 2 miles west and 1 mile north of Washington, floods. * Impact...At 18.0 feet...Low lands along the creek flood from Morrowville to Washington flood. && LAT...LON 3985 9714 3993 9696 3990 9692 3979 9703 3984 9715 $$ KSC117-142222- /O.CON.KTOP.FL.W.0003.000000T0000Z-000000T0000Z/ /BLRK1.1.ER.190312T0755Z.190315T0600Z.000000T0000Z.NO/ 922 AM CDT Thu Mar 14 2019 The Flood Warning continues for The Big Blue River near Blue Rapids. * until further notice. * At 8:15 AM Thursday the stage was 37.7 feet. * Flood stage is 26.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 38.4 feet by early Friday morning then begin falling. * Impact...At 26.0 feet...Minor lowland flooding occurs from Marysville to Tuttle Creek Lake. && LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659 3968 9669 $$ KSC029-142222- /O.EXT.KTOP.FL.W.0008.000000T0000Z-190316T1415Z/ /JMSK1.1.ER.190313T1933Z.190314T1800Z.190315T2015Z.NO/ 922 AM CDT Thu Mar 14 2019 The Flood Warning continues for The Buffalo Creek near Jamestown. * until Saturday morning. * At 5:06 PM Wednesday the stage was 16.4 feet. * Flood stage is 16.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The creek will continue rising to near 17.60 feet this afternoon. The creek will fall below flood stage Friday afternoon. * Impact...At 18.0 feet...The north bank of the Buffalo Creek Floods. Lowland flooding continues from 763 Road to the Republican River. && LAT...LON 3964 9793 3960 9772 3958 9772 3961 9793 $$ KSC117-142222- /O.EXT.KTOP.FL.W.0006.000000T0000Z-190317T0351Z/ /BARK1.1.ER.190313T1525Z.190315T0600Z.190316T0951Z.NO/ 922 AM CDT Thu Mar 14 2019 The Flood Warning continues for The Little Blue River above Barnes. * until Saturday evening. * At 8:43 AM Thursday the stage was 18.3 feet. * Flood stage is 16.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 19.3 feet by early Friday morning. The river will fall below flood stage Saturday morning. * Impact...At 18.6 feet...Farmers field south of the river and east of Highway 148 floods. && LAT...LON 3992 9695 3992 9689 3969 9666 3967 9669 3971 9685 $$ KSC111-142222- /O.EXT.KTOP.FL.W.0009.190314T2315Z-190315T1840Z/ /NEOK1.1.ER.190314T2315Z.190315T0000Z.190315T0040Z.NO/ 922 AM CDT Thu Mar 14 2019 The Flood Warning continues for The Neosho River Near Neosho Rapids. * from this evening to Friday afternoon. * At 8:30 AM Thursday the stage was 19.4 feet. * Flood stage is 22.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by this evening and continue to rise to near 22.1 feet this evening. The river will fall below flood stage by this evening. * Impact...At 22.0 feet...Low lying areas along the river flood. && LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588 $$ KSC027-142222- /O.EXT.KTOP.FL.W.0004.000000T0000Z-190318T2230Z/ /CYCK1.1.ER.190313T1757Z.190314T1800Z.190318T1030Z.NO/ 922 AM CDT Thu Mar 14 2019 The Flood Warning continues for The Republican River at Clay Center. * until Monday afternoon. * At 8:30 AM Thursday the stage was 18.4 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 18.5 feet by this evening. The river will fall below flood stage Monday morning. * Impact...At 17.0 feet...Flooding occurs between 16th, 17th, and 18th Roads and between Limestone and Osage Roads. && LAT...LON 3957 9741 3957 9726 3929 9700 3926 9706 $$
834 WGUS83 KTOP 141858 FLSTOP Flood Statement National Weather Service Topeka KS 158 PM CDT Thu Mar 14 2019 ...The Flood Warning continues for the following streams in Kansas... Little Blue River above Barnes affecting Marshall County Mill Creek at Washington affecting Washington County Neosho River Near Neosho Rapids affecting Lyon County ...The Flood Warning continues for the following streams in Kansas.. Big Blue River near Blue Rapids affecting Marshall County Buffalo Creek near Jamestown affecting Cloud County Republican River at Clay Center affecting Clay County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC201-150257- /O.EXT.KTOP.FL.W.0007.000000T0000Z-190315T0941Z/ /WSHK1.2.ER.190313T1348Z.190314T0500Z.190314T2141Z.NO/ 158 PM CDT Thu Mar 14 2019 The Flood Warning continues for The Mill Creek at Washington. * until late tonight. * At 12:45 PM Thursday the stage was 19.0 feet. * Flood stage is 18.0 feet. * Moderate flooding is occurring. * Forecast...The river will continue to fall to below flood stage by late this afternoon. * Impact...At 19.0 feet...Osage Road, located 2 miles west and 1 mile north of Washington, floods. * Impact...At 18.0 feet...Low lands along the creek flood from Morrowville to Washington flood. && LAT...LON 3985 9714 3993 9696 3990 9692 3979 9703 3984 9715 $$ KSC117-150257- /O.CON.KTOP.FL.W.0003.000000T0000Z-000000T0000Z/ /BLRK1.1.ER.190312T0755Z.190315T0000Z.000000T0000Z.NO/ 158 PM CDT Thu Mar 14 2019 The Flood Warning continues for The Big Blue River near Blue Rapids. * until further notice. * At 1:15 PM Thursday the stage was 37.8 feet. * Flood stage is 26.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 37.9 feet by this evening then begin slowly falling. * Impact...At 26.0 feet...Minor lowland flooding occurs from Marysville to Tuttle Creek Lake. && LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659 3968 9669 $$ KSC029-150257- /O.CON.KTOP.FL.W.0008.000000T0000Z-190315T2100Z/ /JMSK1.1.ER.190313T1933Z.190313T2206Z.190315T0300Z.NO/ 158 PM CDT Thu Mar 14 2019 The Flood Warning continues for The Buffalo Creek near Jamestown. * until Friday afternoon. * At 9:43 AM Thursday the stage was 16.3 feet. * Flood stage is 16.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The creek will continue to fall to below flood stage tonight. * Impact...At 16.0 feet...Minor flooding begins along the creek as the south bank overflows. && LAT...LON 3964 9793 3960 9772 3958 9772 3961 9793 $$ KSC117-150257- /O.EXT.KTOP.FL.W.0006.000000T0000Z-190317T0142Z/ /BARK1.1.ER.190313T1525Z.190315T0600Z.190316T0742Z.NO/ 158 PM CDT Thu Mar 14 2019 The Flood Warning continues for The Little Blue River above Barnes. * until Saturday evening. * At 1:29 PM Thursday the stage was 18.5 feet. * Flood stage is 16.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 19.1 feet by early Friday morning. The river will fall below flood stage early Saturday morning. * Impact...At 18.6 feet...Farmers field south of the river and east of Highway 148 floods. && LAT...LON 3992 9695 3992 9689 3969 9666 3967 9669 3971 9685 $$ KSC111-150257- /O.EXT.KTOP.FL.W.0009.190315T0600Z-190316T0000Z/ /NEOK1.1.ER.190315T0600Z.190315T0600Z.190315T0600Z.NO/ 158 PM CDT Thu Mar 14 2019 The Flood Warning continues for The Neosho River Near Neosho Rapids. * from late tonight to Friday evening. * At 1:30 PM Thursday the stage was 20.2 feet. * Flood stage is 22.0 feet. * Forecast...The river is expected to rise to near flood stage early Friday morning. * Impact...At 22.0 feet...Low lying areas along the river flood. && LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588 $$ KSC027-150257- /O.CON.KTOP.FL.W.0004.000000T0000Z-190318T2230Z/ /CYCK1.1.ER.190313T1757Z.190315T0000Z.190318T1030Z.NO/ 158 PM CDT Thu Mar 14 2019 The Flood Warning continues for The Republican River at Clay Center. * until Monday afternoon. * At 1:30 PM Thursday the stage was 18.4 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 18.5 feet this evening. The river will fall below flood stage Monday morning. * Impact...At 17.0 feet...Flooding occurs between 16th, 17th, and 18th Roads and between Limestone and Osage Roads. && LAT...LON 3957 9741 3957 9726 3929 9700 3926 9706 $$
920 WGUS83 KTOP 150122 FLSTOP Flood Statement National Weather Service Topeka KS 822 PM CDT Thu Mar 14 2019 ...The Flood Warning is cancelled for the following streams in Kansas... Neosho River Near Neosho Rapids affecting Lyon County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC111-150152- /O.CAN.KTOP.FL.W.0009.000000T0000Z-190316T0000Z/ /NEOK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 822 PM CDT Thu Mar 14 2019 The Flood Warning is cancelled for The Neosho River Near Neosho Rapids. * At 7:30 PM Thursday the stage was 20.5 feet. * Flood stage is 22.0 feet. * Forecast...The river is cresting below flood stage at 20.6 feet. The river will continue to fall through Friday. * Impact...At 22.0 feet...Low lying areas along the river flood. && LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at Mar 13, 6:46 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Mar 13, 6:46 PM CDT, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Topeka KS 646 PM CDT Wed Mar 13 2019 ...Update to aviation forecast discussion... .SHORT TERM...(This evening through Thursday) Issued at 325 PM CDT Wed Mar 13 2019 A strong springtime storm system will continue to affect the region through the overnight hours and into Thursday, with a rain/snow mixture swinging through during the day on Thursday. A powerful extratropical cyclone dominates the weather pattern this afternoon across the central United States, with a classic comma- head appearance in water vapor imagery juxtaposed with a 970 mb surface low pressure cell over far southeastern Colorado. This surface cyclone slowly lifts northeastward into north-central Kansas by 03Z this evening and then into southwest Iowa towards 12-15Z Thursday--its slow forward momentum the result of the upper- tropospheric wave cutting off from the main upper trough. The thunderstorm hazards associated with this system this afternoon are covered in the previous mesoscale discussion, with the threat for storms decreasing rapidly by 00Z this evening. The dry slot is progged to linger over the central and eastern portions of the forecast area through the evening hours as the cyclone occludes further. Light stratiform precipitation attendant with the vertically-stacked low will lift into north-central Kansas overnight, with the main surface baroclinic zone wrapping around the south side of the filling cyclone and through the forecast area between primarily 06 and 12Z. Low clouds attendant with the cyclone will also spread eastward throughout the area overnight and persist through the day on Thursday, with little in the way of a diurnal curve to tomorrow's high temperature forecast. Highs will likely only reach the upper 30s north to low to mid 40s south. A band of light stratiform rain--possibly mixed with snow--should spread eastward over the region during the day on Thursday within a region of modest DCVA ahead of a H500 trough rotating around the backside of the departing cyclone. NAM forecast soundings depict a boundary-layer profile characterized by a moist absolutely-unstable layer (MAUL) during the passage of this precipitation band. Should this scenario pan out, more of a snow/sleet/rain mixture may spread as far southeast as Manhattan during the day. Further east, temperatures at the top of the boundary-layer are progged to stay a few degrees warmer and keep the precip type as a cold rain. The strong southerly winds will struggle to decouple this evening as continued WAA through the lower boundary layer keeps a well-mixed profile in place, but as the surface trough approaches from the west there may be a period of decoupling before CAA ensues and the profile once again taps into a 40-50 kt H925-H850 jet on the backside of the low. There is some concern that the winds may fall short of warning/advisory criteria in some locations on Thursday late morning/afternoon as the low pulls further away, but did not feel confident enough to make nay headline adjustments at this point. .LONG TERM...(Thursday night through Wednesday) Issued at 325 PM CDT Wed Mar 13 2019 Wrap-around moisture accompanying the trailing deformation zone of the departing system may sustain lingering precipitation chances into Thursday evening across portions of the region. Persistent cold advection will facilitate adequately cold thermodynamic profiles for a possible continued precipitation phase mix / change to snow. Snow accumulations are not expected. A surface ridge will gradually move across the central Great Plains late this week into the weekend and early next week, with dry conditions expected beneath persistent west-northwest flow aloft, with near to slightly below-normal temperatures. By the middle of next week, west-northwest flow aloft will abate to some extent, as medium-range model guidance indicates a deep cyclone materializing off the coast of California. The eventual northeastward ejection of this feature, coupled with the establishment of return flow along the west flank of the departing surface ridge, will support precipitation chances at times from Monday night into Wednesday while temperatures continue gradually moderating. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 634 PM CDT Wed Mar 13 2019 Balance of the evening will see winds weaken slightly but remain strong from the south and slowly veering during the overnight period to a more southwesterly component. Thinking a more westerly and northwesterly direction will be delayed until tomorrow afternoon or late in the period. Due to the strong wind fields associated with the low pressure system, will keep LLWS until the overnight period before finally coming to an end west to east across the area. MVFR stratus returns from west to east overnight as well. && .TOP WATCHES/WARNINGS/ADVISORIES... High Wind Warning until 7 AM CDT Thursday for KSZ021>024-026- 035>040-054>056-058-059. Wind Advisory from 7 AM to 7 PM CDT Thursday for KSZ021>024-026- 035>040-054>056-058-059. Wind Advisory until 7 PM CDT Thursday for KSZ009>012. High Wind Warning until 7 PM CDT Thursday for KSZ020-034. High Wind Warning from 7 AM to 7 PM CDT Thursday for KSZ008. Wind Advisory until 7 AM CDT Thursday for KSZ008. && SHORT TERM...Skow LONG TERM...Cohen AVIATION...Drake
Hazardous weather outlook, Mar 13, 11:31 AM CDT, 9 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 1131 AM CDT Wed Mar 13 2019 KSZ008>012-020>024-026-034>040-054>056-058-059-141645- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 1131 AM CDT Wed Mar 13 2019 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...This Afternoon and tonight. There is a low chance that a few thunderstorms develop this afternoon across north-central Kansas, generally along and north of a line from Concordia to Manhattan, and especially in proximity to the Kansas-Nebraska border. If sustained thunderstorms were to develop, the risk for damaging winds, hail to quarter size, and perhaps a tornado would exist. Ultimately, there is considerable uncertainty regarding thunderstorm development, and it is entirely possible that no severe thunderstorms occur at all. A High Wind Warning is in effect through tonight along and south of a Concordia to Holton line, with a Wind Advisory in effect for locations farther north. River flooding is ongoing or forecast in several locations in central and north-central Kansas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A High Wind Warning is in effect for Thursday for Republic, Cloud, and Ottawa Counties, with a Wind Advisory in effect for the remainder of the outlook area. The strong winds could combine with light snow on Thursday near the Kansas-Nebraska border to produce locally reduced visibilities. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep KDS
In the hours before
Local storm report, Mar 13, 5:47 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
547 PM CDT WED MAR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM NON-TSTM WND DMG 2 W MCLOUTH 39.20N 95.25W
03/13/2019 JEFFERSON KS LAW ENFORCEMENT
TWO TREES DOWN BLOCKING ROAD BETWEEN
OSKALOOSA AND MCLOUTH.
&&
COHENLocal storm report, Mar 13, 5:48 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
548 PM CDT WED MAR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM NON-TSTM WND DMG OSKALOOSA 39.22N 95.31W
03/13/2019 JEFFERSON KS PUBLIC
TREE DOWN JUST EAST OF OSKALOOSA.
&&
COHENSpecial weather statement, Mar 13, 5:53 PM CDT, 3 hours 3 minutes before
Special Weather Statement National Weather Service Topeka KS 553 PM CDT WED MAR 13 2019 KSZ010-011-132315- Nemaha-Marshall- 553 PM CDT WED MAR 13 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NEMAHA AND NORTHEASTERN MARSHALL COUNTIES UNTIL 615 PM CDT... At 552 PM CDT, Doppler radar was tracking a shower capable of producing strong wind gusts, 4 miles northeast of Frankfort, moving north at 55 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Axtell, Beattie and Summerfield. LAT...LON 3974 9626 3975 9642 4000 9641 4000 9615 TIME...MOT...LOC 2252Z 192DEG 49KT 3977 9638 Cohen
Local storm report, Mar 13, 5:56 PM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TOPEKA KS
556 PM CDT WED MAR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM NON-TSTM WND DMG ALMA 39.02N 96.28W
03/13/2019 WABAUNSEE KS LAW ENFORCEMENT
SCATTERED TREE BRANCHES DOWN IN WABAUNSEE
COUNTY.
0420 PM NON-TSTM WND DMG OSKALOOSA 39.22N 95.31W
03/13/2019 JEFFERSON KS PUBLIC
TREE DOWN JUST EAST OF OSKALOOSA.
0420 PM NON-TSTM WND DMG 2 W MCLOUTH 39.20N 95.25W
03/13/2019 JEFFERSON KS LAW ENFORCEMENT
TWO TREES DOWN BLOCKING ROAD BETWEEN
OSKALOOSA AND MCLOUTH.
0415 PM NON-TSTM WND DMG 3 NW MELVERN 38.53N 95.67W
03/13/2019 OSAGE KS LAW ENFORCEMENT
TREE DOWN ON ADAMS ROAD NEAR MELVERN.
0400 PM NON-TSTM WND DMG 4 W SAINT GEORGE 39.20N 96.49W
03/13/2019 POTTAWATOMIE KS EMERGENCY MNGR
ROOF RIPPED FROM A MOBILE HOME. TIME
ESTIMATED.
0400 PM NON-TSTM WND DMG SOLOMON 38.92N 97.37W
03/13/2019 DICKINSON KS EMERGENCY MNGR
TREE BRANCHES DOWN ACROSS SOLOMON.
0400 PM NON-TSTM WND DMG HERINGTON 38.67N 96.94W
03/13/2019 DICKINSON KS EMERGENCY MNGR
TREE DOWN IN HERINGTON.
0330 PM NON-TSTM WND DMG BENNINGTON 39.03N 97.59W
03/13/2019 OTTAWA KS PUBLIC
TREE DOWN IN BENNINGTON.
&&
SUMMARY OF DAMAGING WIND GUSTS ACROSS THE NWS TOPEKA CWA TODAY.
COHENLocal storm report, Mar 13, 8:19 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
819 PM CDT WED MAR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM NON-TSTM WND GST 2 SSE CONCORDIA 39.55N 97.65W
03/13/2019 M58 MPH CLOUD KS ASOS
ASOS STATION CNK, CONCORDIA BLOSSER
MUNICIPAL.
&&
BDLocal storm report, Mar 13, 8:22 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
822 PM CDT WED MAR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM NON-TSTM WND GST 1 ESE LAWRENCE 38.95N 95.24W
03/13/2019 E60 MPH DOUGLAS KS PUBLIC
NWS EMPLOYEE REPORTED PICTURE OF APPROX 4
INCH DIAMETER LARGE HEALTHY TREE BRANCH TORN
OFF TREE.
&&
BDNearby
River Flood Warnings in Kansas, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.